MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-022-35-5013
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This 79 year old, male patient had a right knee tka on (b)(6) 2019.The patient complained of pain and was revised on (b)(6) 2022 due to the current insert not being fully locked in and becoming disassociated.The surgeon revised the patient to a size 5/19mm.There is no reported breakage of the device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending device return and evaluation.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of the not fully seating the tibial insert in the tibial tray at the time of implantation, imbalanced flexion-extension gaps, instability based on the surgeon¿s decision to upsize the tibial insert from a 13mm to a 19mm, patient-related conditions, an unreported post traumatic event, or any combination of these possibilities, which led to tibial insert disassociation.H7: z-0023-2022.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of the not fully seating the tibial insert in the tibial tray at the time of implantation, imbalanced flexion-extension gaps, instability based on the surgeon¿s decision to upsize the tibial insert from a 13mm to a 19mm, osteolysis, patient-related conditions, an unreported post traumatic event, or any combination of these possibilities, which led to tibial insert disassociation.
 
Event or Problem Description
As reported, approximately three years post patient's right knee revision, the 75 y/o male patient intraoperative findings revealed a moderate amount of noninfected appearing joint fluid.There was synovial hypertrophy consistent with polyethylene wear.The polyethylene liner was dislodged from the tibial locking mechanism.There was severe backside wear of the polyethylene liner without significant wear on the articular surface of the polyethylene.Femoral component was well fixed and in good position as was the patellar component.The tibial component had a osteolytic lesion under the medial aspect of the tibia encompassing about 20 to 25% of the supportive surface of the implant.The tibial component was solidly fixed and retained.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, f, g.The revision reported was likely the result of not fully seating the tibial insert in the tibial tray at the time of implantation, instability based on the surgeon¿s decision to upsize the tibial insert from a 13mm to a 19mm, imbalanced flexion-extension gaps, patient-related conditions, an unreported post traumatic event, osteolysis, or any combination of these possibilities, which led to tibial insert disassociation.Additional reasons for the reported revision may be prosthesis wear and inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 5 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15051707
Report Number1038671-2022-00808
Device Sequence Number14619592
Product Code JWH
UDI-Device Identifier10885862304650
UDI-Public10885862304650
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model Number02-022-35-5013
Device Catalogue Number02-022-35-5013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer01/06/2023
01/24/2024
01/28/2025
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date01/24/2023
02/09/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale